Even if one does go through uneventful menopause your natural hormones are being depleted and to me, logically speaking, you will lose the ability to look/feel your best so, taking hormones the rest of my life is a benefit women before us were unable to have. The Dr. who inserted my pellets was an OBGYN Dr., highly qualified (Harvard) in his field but feel even the best OBGYN Dr. needs additional training for hormone replacement and it seems that now internist's as well as OBGYN Dr.'s fancy themselves hormone replacement experts. I too, feel so bad for those women suffering because their Dr. was unable/unwilling to help them. That is why I became a Dr. Dumper"026move on to another until you find the right one. Best to you! Stay as well as you can :! View Thread
Anon_6061, Yes, you are right! The article is in our local paper under "Ask The Health And Beauty Experts," and the article was written by a Dr. affiliated with a Medical Spa and Wellness Center! Upon close inspection, at the top of these "expert opinions," is the word "Advertisement." Seems there are many snake oil salesmen with an "MD" behind their names using hormone replacement as a "come on." One must be very careful and go by how one feels. After I told the compounding pharmacist I could not stand to take another lozenge after using them for 3 days, he became contentious and told me I had not given the lozenges enough chance! Hormone replacement can be very difficult but it is worth it to have energy, sleep, maintain a healthy weight and just generally feel well again! Thank you for your input
Hello Dr. Minkin, Thank you for informing me of the article in More magazine. It was quite interesting, much of which I have been previously told/experienced and as previously stated, I have tried many different methods to control menopausal symptoms. Since I no longer have ovaries/uterus or family history of breast cancer, the progesterone should not be an issue re endometriosis? As previously stated, I did use the patch for many years until it stopped working. I should have asked for an increased dosage but started on a long search for relief of symptoms using different methods (listed previously) Of all the replacement hormones I I have taken, testosterone was the one I had the most difficulty regulating. I was dismayed to read another magazine article stating the only real natural way to replace hormones was with the pellets but my testosterone level was extremely high after both pellet insertion tries and made my life miserable. I agree with your estrogen statement and will talk to my Dr. regarding that. My cream is compounded based upon tests done in a lab. I really do feel great at this point and wish every woman finds relief from her symptoms. Best regards, Kathryn View Thread
Thank you for your response! Currently, I am applying a cream that has Bi-est/prog & test. I have been feeling better than I have in a long time and would highly recommend to those who are losing their quality of life due to menopause symptoms. Can the gel be a combination of hormones or just one?
kimmothy Perimenopause phase, menopause symptoms can begin. This phase has been known to last for a decade or longer before menopause is actually complete. In fact, ten years is not an unusual time period for this phase of life. A woman is said to have finished menopause when she has gone a full year without a menstrual period or any menstrual spotting. Therefore, menopausal symptoms can be said to last from the perimenopausal period until menstruation has stopped for a full year.
I decided to use the bio-identical hormone replacement cream which is really the only thing that helped me to feel "normal" (see my previous post). Best wishes!
I am a 64 yr. old woman. When I was 47 I had a complete hysterectomy — by that I mean my ovaries/uterus were removed. The cause was extensive endometriosis. I had been on birth control long term prior to that. Immediately after surgery I was put on a pill form of hormone replacement then used a patch for several years with the dosage decreasing. I started to feel symptoms of fatigue, irritability, weight gainâ€¦general symptoms of menopause. I then started reading about types of hormone replacement. I started out with a cream that seemed to do the trick for some time and then felt it stopped working as it did previously. Instead of having it adjusted accordingly, I decided to try the "pellet" which was promoted by my OBGYN as the "latest and greatest." Aside from the cost (expensive) I immediately experienced problems — weight gain, excessive hair growth, irritabilityâ€¦had hormone tests done and found the testosterone was excessively high but what could I do? I had a pellet inserted inside of me and had to wait until it dissolved. My OBGYN Dr. said it was common to "overdo" the meds the first time but will have it right the 2nd timeâ€¦after 2nd insertion found excessive levelsâ€¦ Went back to a low dose patch (Miniville) where I experienced fatigue, leg cramps, weight gainâ€¦Compounding pharmacist I know highly recommended the troches or lozenges. He said it was the "latest and greatest" method of hormone replacement. Simply place a troche between gum line and inner cheek and it instantly dissolves and comes in so many yummy flavors. In actuality, they tasted nasty, even with the flavors added. You had to keep refrigerated and take one twice a day. It took anywhere between 10 — 30 minutes for the troche to dissolve. I felt half of the medication was lost with saliva that went into my stomach, which caused upset. I stopped using them after three days, to the protests of my compounding Pharmacist. For the first time ever, I developed an abscess in the inner cheek area which I reported to him this morning, which he said had to have been caused by something elseâ€¦I am back using the cream and so far, so good. I know the cream is the best for me and hope my previous experiences help to make some aware of what to expectâ€¦bottom line, do research...keep fighting to feel well!!
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.